MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 40IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 40IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1221-40-156
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 08/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On monday, (b)(6) at (b)(6) hospital, dr (b)(6) performed a left hip revision arthroplasty on a patient due to stem subsidence and then instability of the hip.Patient¿s primary hip was performed on (b)(6) 2020 at (b)(6) hospital by dr.(b)(6).Patient experienced a fall that required revision surgery at (b)(6) on (b)(6) 2021 by dr (b)(6) who elected to remove the primary stem and replace it with the competitor¿s stem.He retained the primary pinnacle sector 2 shell but used a different poly (ref: (b)(4)).Since the (b)(6) revision the patient has experience instability and dislocations (dr.(b)(6) cannot recall how many dislocations).On monday, (b)(6) at (b)(6) dr.(b)(6) exposed the joint space, removed the loose stryker rms femoral head and stem.Upon inspection of the pinnacle acetabular shell sz 56 and the altrx 56/40 +4 10 deg liner, dr (b)(6) elected to remove them as well in case of infection.Dr.(b)(6) used the pinnacle liner removal tool to remove the liner and then removed the well grow in pinnacle shell with a trial liner and zimmer cup out system.Dr.(b)(6) is electing to replace all implants with a total zimmer construct.No instrumentation broke during surgery.There were no time delays associated with depuy.There was no mention that the products did not perform as expected.Doi: (b)(6) 2020, dor: (b)(6) 2021, left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Device history review : a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.

Brand Name
ALTRX +4 10D 40IDX56OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12377336
Report Number1818910-2021-18820
Device Sequence Number3924275
Product Code LPH
UDI-Device Identifier10603295016564
UDI-Public10603295016564
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1221-40-156
Device Catalogue Number122140156
Device Lot NumberJ6791F
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 10D 40IDX56OD; COMPETITOR HEAD (STRYKER); COMPETITOR STEM (STRYKER); PINNACLE SECTOR II CUP 56MM; ALTRX +4 10D 40IDX56OD; COMPETITOR HEAD (STRYKER); COMPETITOR STEM (STRYKER); PINNACLE SECTOR II CUP 56MM
Outcome Attributed to Adverse Event Required Intervention;